SYNTHES GMBH ZERO-P VA IMPLANT 6MM HEIGHT LORDOTIC-STERILE; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Back to Search Results |
| Model Number |
04.647.126S |
| Medical Device Problem Codes |
Mechanical Problem (1384); Compatibility Problem (2960)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/14/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is a synthese employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from australia reports an event as follows: it was reported that on (b)(6) 2023, an anterior cervical discectomy & fusion case was being performed with the products in question.After a right sided approach and discectomy under microscope surgeon inserted a (04.647.126) 6mm trial implant, from the projected view of microscope image i suggested a 7mm or 8mm trial.The surgeon stated they never put larger than a 6mm.The surgeon inspected the implant box and confirmed the 6mm selected.The implant was inserted, and space was visible either side of the cage.The surgeon voiced concern that the implant was too loose i suggested a larger cage may provide a more effective result.The surgeon proceeded to prepare the cranially aimed screw and inserted a 14mm screw past the locking clip, then attempted to reposition the plate portion of the implant causing it to disconnect from the peek portion on the implant.The surgeon then backed out the initial screw and removed it simultaneously along with the plate.The assistant retrieved the peek portion of the cage with bayoneted forceps.The screw still connected to the plate was left to be addressed later as the surgeon stated it was taking too long to extract from the plate.A 7mm trial was inserted, i suggested trialing an 8mm to rule it out, this was denied.A 7mm lordotic zero p va cage was opened and implanted with a malleted impaction pushing the tabs of the zero pva into the cortical rim of the inferior and superior endplates of the adjacent vertebrae.Two 14mm screws were inserted in a manner consistent with the surgical technique and looked analogous to the x-ray representation in the surgical technique.The surgeon said they would not be using the same product on the subsequent level and acis 6mm was used without supplemental fixation of a plate.The surgery was completed successfully with a delay of 5-10 minutes.No fragments were generated, and there were no reported adverse patient consequences.No further information is available.This report is for a zero-p va implant 6mm height lordotic-sterile.This is report 2 of 2 for (b)(4).